Hail, Hamilton
- When
- May 13, 7:30 PM EST
- Where
- Hamilton County, Chattanooga
- Measured
- 1 in hail
- Reported by
- NWS EMPLOYEE(OFF DUTY)
- Coordinates
- 35.050, -85.283
Quarter size hail was reported on East Brainard and Gunbarrel roads.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MRX wrote it up.
Quarter size hail was reported on East Brainard and Gunbarrel roads.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before the first event at May 13, 6:50 PM EST, 40 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 750 PM EDT SAT MAY 13 2006 .DISCUSSION...UPPER LOW OVER THE VICINITY OF LAKE MICHIGAN IS SLOWLY DROPPING SOUTH TOWARD THE OHIO VALLEY. A SERIES OF WAVES CONTINUES TO ROTATE AROUND THE LOW...PROVIDING THE POTENTIAL FOR ASSOCIATED PRECIP TO BRUSH ACROSS NORTHERN ZONES. ADDITIONALLY...AN UPPER JET WILL PUSH INTO THE REGION THIS EVENING/OVERNIGHT...PROVIDING DECENT UPPER SUPPORT FOR CONVECTION. THE MAIN FOCUS OF THIS SHOULD REMAIN TO OUR WEST AND SOUTH. WITH OUR AIR MASS REMAINING FAIRLY DRY IN WESTERLY FLOW WITH DEWPOINT IN THE 40S...CHANCE POPS CURRENTLY IN FORECAST SHOULD HANDLE THE SITUATION. WILL UPDATE FORECAST TO REMOVE EVENING WORDING. && .PRELIMINARY POINT TEMPS/POPS... CHATTANOOGA AIRPORT, TN 51 67 46 66 / 40 30 20 20 KNOXVILLE MCGHEE TYSON AIRPORT, TN 49 63 43 63 / 50 40 30 30 OAK RIDGE, TN 48 62 44 63 / 50 40 30 30 TRI CITIES AIRPORT, TN 47 61 42 61 / 50 40 30 30 && .MRX WATCHES/WARNINGS/ADVISORIES... NC...NONE. TN...NONE. VA...NONE. && MJB
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 345 AM EDT SAT MAY 13 2006 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-005- 006-008-140830- ANDERSON-BLEDSOE-BLOUNT SMOKY MTN-BRADLEY-CAMPBELL-CHEROKEE- CLAIBORNE-CLAY-COCKE SMOKY MTN-EAST POLK-GRAINGER-HAMBLEN-HAMILTON- HANCOCK-HAWKINS-JEFFERSON-JOHNSON-KNOX-LEE-LOUDON-MARION-MCMINN- MEIGS-MORGAN-NORTH SEVIER-NORTHWEST CARTER-NORTHWEST COCKE- NORTHWEST GREENE-NORTHWEST MONROE-NW BLOUNT-RHEA-ROANE-RUSSELL- SCOTT TN-SCOTT VA-SEQUATCHIE-SEVIER SMOKY MTN-SOUTHEAST CARTER- SOUTHEAST GREENE-SOUTHEAST MONROE-SULLIVAN-UNICOI-UNION- WASHINGTON TN-WASHINGTON VA-WEST POLK-WISE- 345 AM EDT (245 AM CDT) SAT MAY 13 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST TENNESSEE...SOUTHWEST VIRGINIA AND EXTREME SOUTHWEST NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT A STRONG COLD FRONT WILL DROP SOUTHEAST INTO THE TENNESSEE VALLEY TONIGHT...RESULTING IN SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS. HOWEVER...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SHOWERS AND THUNDERSTORMS WILL REMAIN IN THE FORECAST OUT THROUGH THURSDAY...DUE TO THE PRESENCE OF A LARGE AREA OF LOW PRESSURE TO OUR NORTH OVER THE GREAT LAKES AND OHIO RIVER VALLEY REGIONS. HOWEVER...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS UNLIKELY AT THIS TIME. TG
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 812 PM EDT SAT MAY 13 2006 TNZ099-140045- HAMILTON- 812 PM EDT SAT MAY 13 2006 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN HAMILTON COUNTY... AT 811 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR LOOKOUT MOUNTAIN....MOVING EAST AT 40 MPH. PEOPLE IN SOUTHERN HAMILTON COUNTY...INCLUDING LOOKOUT MOUNTAIN AND CHATTANOOGA...EAST BRAINERD...AND OOLTEWAH...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. PEA SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES PRIMARY KILLERS. REMEMBER... IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM EDT SUNDAY MORNING FOR EAST TENNESSEE. DGS
The Northeast Alabama radar (KHTX), 74 km away, was scanning. The volume nearest the first event began at 00:28 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Tennessee in 2006Every state in 2006This day in weather historyWarnings in Tennessee, May 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5510300.